Alert archive / Mississippi / Wind Advisories in 2013
Wind Advisory 6, NWS Jackson, MS
NWS Jackson, MS issued this wind advisory at Mar 4, 2013, 1:45 PM CST for 7 counties in Mississippi; Ashley County, Chicot County, Arkansas. It took effect at Mar 5, 2013, 10:00 AM CST. It was in force for 4 hr.
The area
The counties it named.
The facts
- Issued
- Mar 4, 2013, 1:45 PM CST (19:45 UTC)
- In effect from
- Mar 5, 2013, 10:00 AM CST
- Expired
- Mar 5, 2013, 1:53 PM CST
- In force
- 4 hr
- Issued by
- NWS Jackson, MS
Counties Ashley County, AR, Chicot County, AR, Bolivar County, MS, Carroll County, MS, Grenada County, MS, Leflore County, MS, Montgomery County, MS, Sunflower County, MS, Washington County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 145 km from the middle of the area, began a volume at 19:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 7.8 hours before the alert went out and 138 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2193 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 250 m²/s²
- 0-3 km storm-relative helicity
- 305 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
695 WWUS74 KJAN 041945 NPWJAN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE JACKSON MS 145 PM CST MON MAR 4 2013 ...STRONG GUSTY SOUTH WINDS CONTINUE THIS AFTERNOON ACROSS SOUTHEAST ARKANSAS...NORTHEAST LOUISIANA AND PORTIONS OF WEST CENTRAL MISSISSIPPI AND THEN STRONG GUSTY NORTHWEST WINDS ACROSS SOUTHEAST ARKANSAS AND PORTIONS OF WEST CENTRAL MISSISSIPPI TUESDAY... ARZ074-075-MSZ018-019-025>028-034-050345- /O.NEW.KJAN.WI.Y.0006.130305T1600Z-130305T2200Z/ /O.CON.KJAN.WI.Y.0005.000000T0000Z-130305T0000Z/ ASHLEY-CHICOT-BOLIVAR-SUNFLOWER-LEFLORE-GRENADA-CARROLL- MONTGOMERY-WASHINGTON- INCLUDING THE CITIES OF...CROSSETT...NORTH CROSSETT...HAMBURG... WEST CROSSETT...DERMOTT...LAKE VILLAGE...EUDORA...CLEVELAND... INDIANOLA...RULEVILLE...GREENWOOD...GRENADA...VAIDEN... NORTH CARROLLTON...CARROLLTON...WINONA...GREENVILLE 145 PM CST MON MAR 4 2013 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... ...WIND ADVISORY IN EFFECT FROM 10 AM TO 4 PM CST TUESDAY... THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 10 AM TO 4 PM CST TUESDAY. A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING. * TIMING: 10AM TO 6PM MONDAY * WINDS: SOUTHERLY WINDS WILL BE SUSTAINED 25 TO 30 MPH...WITH GUSTS FROM 35 TO 40 MPH THIS AFTERNOON AHEAD OF A DEVELOPING LOW PRESSURE SYSTEM AND COLD FRONT. WINDS SHOULD DIMINISH BELOW ADVISORY CRITERIA AFTER SUNSET AND CONTINUE TO DIMINISH THROUGH THE EVENING. THEN...NORTHWEST WINDS WILL BE SUSTAINED 20 TO 25 MPH...WITH GUSTS FROM 30 TO 35 MPH TUESDAY IN THE WAKE OF THE COLD FRONT. * IMPACTS: ANY UNSECURED OUTDOOR ITEMS SUCH AS TRASH CANS WILL BE BLOWN AROUND OR TOPPLED. IT WILL BE HAZARDOUS FOR HIGH PROFILE VEHICLES DRIVING ON WEST TO EAST ORIENTED ROADS...AND LARGE LOOSE BRANCHES OR WEAK AND ROTTEN TREES COULD FALL AND CAUSE PROPERTY DAMAGE OR EVEN INJURY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ LAZ007>009-015-016-023>026-MSZ029-032-035>037-040>044-047>050-053- 054-059>062-050000- /O.CON.KJAN.WI.Y.0005.000000T0000Z-130305T0000Z/ MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-MADISON LA- FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-WEBSTER-CHOCTAW-HUMPHREYS- HOLMES-ATTALA-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE-WARREN- HINDS-RANKIN-SCOTT-CLAIBORNE-COPIAH-JEFFERSON-ADAMS-FRANKLIN MS- LINCOLN- INCLUDING THE CITIES OF...BASTROP...OAK GROVE...EPPS... LAKE PROVIDENCE...RAYVILLE...DELHI...TALLULAH...WINNSBORO... JONESVILLE...HARRISONBURG...NEWELLTON...ST. JOSEPH...WATERPROOF... VIDALIA...FERRIDAY...WEST FERRIDAY...EUPORA...MABEN...MATHISTON... ACKERMAN...WEIR...BELZONI...ISOLA...DURANT...TCHULA...LEXINGTON... PICKENS...GOODMAN...KOSCIUSKO...MAYERSVILLE...ROLLING FORK... ANGUILLA...YAZOO CITY...RIDGELAND...MADISON...CANTON...CARTHAGE... VICKSBURG...JACKSON...PEARL...BRANDON...RICHLAND...FOREST... MORTON...PORT GIBSON...CRYSTAL SPRINGS...HAZLEHURST...WESSON... FAYETTE...NATCHEZ...BUDE...ROXIE...MEADVILLE...BROOKHAVEN 145 PM CST MON MAR 4 2013 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... A WIND ADVISORY IS IN EFFECT UNTIL 6 PM CST THIS EVENING. * TIMING: 10AM TO 6PM MONDAY * WINDS: SOUTHERLY WINDS WILL BE SUSTAINED 25 TO 30 MPH...WITH GUSTS FROM 35 TO 40 MPH THROUGH THIS AFTERNOON AHEAD OF A DEVELOPING LOW PRESSURE SYSTEM AND COLD FRONT. WINDS SHOULD DIMINISH BELOW ADVISORY CRITERIA AFTER SUNSET AND CONTINUE TO DIMINISH THROUGH THE EVENING. * IMPACTS: ANY UNSECURED OUTDOOR ITEMS SUCH AS TRASH CANS WILL BE BLOWN AROUND OR TOPPLED. IT WILL BE HAZARDOUS FOR HIGH PROFILE VEHICLES DRIVING ON WEST TO EAST ORIENTED ROADS...AND LARGE LOOSE BRANCHES OR WEAK AND ROTTEN TREES COULD FALL AND CAUSE PROPERTY DAMAGE OR EVEN INJURY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ 22
4 follow-up statements
803 WWUS74 KJAN 050002 NPWJAN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE JACKSON MS 602 PM CST MON MAR 4 2013 ...THE WIND ADVISORY FOR TODAY ACROSS ACROSS SOUTHEAST ARKANSAS...NORTHEAST LOUISIANA AND PORTIONS OF WEST CENTRAL MISSISSIPPI WILL EXPIRE...BUT A WIND ADVISORY FOR SOUTHEAST ARKANSAS AND PORTIONS OF WEST CENTRAL MISSISSIPPI CONTINUES FOR TUESDAY... ARZ074-075-MSZ018-019-025>028-034-050815- /O.EXP.KJAN.WI.Y.0005.000000T0000Z-130305T0000Z/ /O.CON.KJAN.WI.Y.0006.130305T1600Z-130305T2200Z/ ASHLEY-CHICOT-BOLIVAR-SUNFLOWER-LEFLORE-GRENADA-CARROLL- MONTGOMERY-WASHINGTON- INCLUDING THE CITIES OF...CROSSETT...NORTH CROSSETT...HAMBURG... WEST CROSSETT...DERMOTT...LAKE VILLAGE...EUDORA...CLEVELAND... INDIANOLA...RULEVILLE...GREENWOOD...GRENADA...VAIDEN... NORTH CARROLLTON...CARROLLTON...WINONA...GREENVILLE 602 PM CST MON MAR 4 2013 ...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM TO 4 PM CST TUESDAY... ...WIND ADVISORY WILL EXPIRE AT 6 PM CST THIS EVENING... THE WIND ADVISORY WILL EXPIRE AT 6 PM CST THIS EVENING. A WIND ADVISORY REMAINS IN EFFECT FROM 10 AM TO 4 PM CST TUESDAY. * TIMING: 10AM TO 4PM TUESDAY * WINDS: WINDS HAVE DIMINISHED TO BELOW ADVISORY CRITERIA THIS EVENING...BUT WILL INCREASE ONCE AGAIN ON TUESDAY IN THE WAKE OF THE COLD FRONT. NORTHWEST WINDS WILL BE SUSTAINED 20 TO 25 MPH...WITH GUSTS FROM 30 TO 35 MPH TUESDAY. * IMPACTS: ANY UNSECURED OUTDOOR ITEMS SUCH AS TRASH CANS WILL BE BLOWN AROUND OR TOPPLED. IT WILL BE HAZARDOUS FOR HIGH PROFILE VEHICLES DRIVING ON WEST TO EAST ORIENTED ROADS...AND LARGE LOOSE BRANCHES OR WEAK AND ROTTEN TREES COULD FALL AND CAUSE PROPERTY DAMAGE OR EVEN INJURY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ LAZ007>009-015-016-023>026-MSZ029-032-035>037-040>044-047>050-053- 054-059>062-050115- /O.EXP.KJAN.WI.Y.0005.000000T0000Z-130305T0000Z/ MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-MADISON LA- FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-WEBSTER-CHOCTAW-HUMPHREYS- HOLMES-ATTALA-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE-WARREN- HINDS-RANKIN-SCOTT-CLAIBORNE-COPIAH-JEFFERSON-ADAMS-FRANKLIN MS- LINCOLN- INCLUDING THE CITIES OF...BASTROP...OAK GROVE...EPPS... LAKE PROVIDENCE...RAYVILLE...DELHI...TALLULAH...WINNSBORO... JONESVILLE...HARRISONBURG...NEWELLTON...ST. JOSEPH...WATERPROOF... VIDALIA...FERRIDAY...WEST FERRIDAY...EUPORA...MABEN...MATHISTON... ACKERMAN...WEIR...BELZONI...ISOLA...DURANT...TCHULA...LEXINGTON... PICKENS...GOODMAN...KOSCIUSKO...MAYERSVILLE...ROLLING FORK... ANGUILLA...YAZOO CITY...RIDGELAND...MADISON...CANTON...CARTHAGE... VICKSBURG...JACKSON...PEARL...BRANDON...RICHLAND...FOREST... MORTON...PORT GIBSON...CRYSTAL SPRINGS...HAZLEHURST...WESSON... FAYETTE...NATCHEZ...BUDE...ROXIE...MEADVILLE...BROOKHAVEN 602 PM CST MON MAR 4 2013 ...WIND ADVISORY WILL EXPIRE AT 6 PM CST THIS EVENING... THE WIND ADVISORY WILL EXPIRE AT 6 PM CST THIS EVENING. * TIMING: EXPIRES AT 6 PM * WINDS: WINDS HAVE DIMINISHED TO BELOW ADVISORY CRITERIA THIS EVENING. $$ 15
068 WWUS74 KJAN 051000 NPWJAN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE JACKSON MS 400 AM CST TUE MAR 5 2013 ...A WIND ADVISORY WILL BE IN EFFECT THIS MORNING AND AFTERNOON FOR PORTIONS OF SOUTHEAST ARKANSAS AND WEST CENTRAL MISSISSIPPI... ARZ074-075-MSZ018-019-025>028-034-051800- /O.CON.KJAN.WI.Y.0006.130305T1600Z-130305T2200Z/ ASHLEY-CHICOT-BOLIVAR-SUNFLOWER-LEFLORE-GRENADA-CARROLL- MONTGOMERY-WASHINGTON- INCLUDING THE CITIES OF...CROSSETT...NORTH CROSSETT...HAMBURG... WEST CROSSETT...DERMOTT...LAKE VILLAGE...EUDORA...CLEVELAND... INDIANOLA...RULEVILLE...GREENWOOD...GRENADA...VAIDEN... NORTH CARROLLTON...CARROLLTON...WINONA...GREENVILLE 400 AM CST TUE MAR 5 2013 ...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 4 PM CST THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 4 PM CST THIS AFTERNOON. * TIMING: 10AM TO 4PM TUESDAY * WINDS: NORTHWEST WINDS WILL BE SUSTAINED AROUND 25 MPH...WITH GUSTS TO 35 MPH LATE TUESDAY MORNING AND AFTERNOON. * IMPACTS: ANY UNSECURED OUTDOOR ITEMS SUCH AS TRASH CANS WILL BE BLOWN AROUND OR TOPPLED. HAZARDOUS DRIVING CONDITIONS CAN BE EXPECTED FOR HIGH PROFILE VEHICLES DRIVING ON WEST TO EAST ORIENTED ROADS. LARGE LOOSE BRANCHES OR WEAK AND ROTTEN TREES COULD FALL AND CAUSE PROPERTY DAMAGE OR INJURY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS SUSTAINED WINDS OF 25 MPH OR GUSTS NEAR 40 MPH ARE EXPECTED. USE EXTRA CAUTION. && $$
058 WWUS74 KJAN 051614 AAA NPWJAN URGENT - WEATHER MESSAGE...UPDATED NATIONAL WEATHER SERVICE JACKSON MS 1014 AM CST TUE MAR 5 2013 ...A WIND ADVISORY IS IN EFFECT THROUGH THIS AFTERNOON FOR PORTIONS OF SOUTHEAST ARKANSAS AND WEST CENTRAL MISSISSIPPI... ARZ074-075-MSZ018-019-025>028-034-052200- /O.CON.KJAN.WI.Y.0006.000000T0000Z-130305T2200Z/ ASHLEY-CHICOT-BOLIVAR-SUNFLOWER-LEFLORE-GRENADA-CARROLL- MONTGOMERY-WASHINGTON- INCLUDING THE CITIES OF...CROSSETT...NORTH CROSSETT...HAMBURG... WEST CROSSETT...DERMOTT...LAKE VILLAGE...EUDORA...CLEVELAND... INDIANOLA...RULEVILLE...GREENWOOD...GRENADA...VAIDEN... NORTH CARROLLTON...CARROLLTON...WINONA...GREENVILLE 1014 AM CST TUE MAR 5 2013 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM CST THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM CST THIS AFTERNOON. * TIMING: 10AM TO 4PM TUESDAY * WINDS: NORTHWEST WINDS WILL BE SUSTAINED AROUND 25 MPH...WITH GUSTS TO AROUND 35 MPH LATE THIS MORNING AND AFTERNOON. * IMPACTS: ANY UNSECURED OUTDOOR ITEMS SUCH AS TRASH CANS WILL BE BLOWN AROUND OR TOPPLED. HAZARDOUS DRIVING CONDITIONS CAN BE EXPECTED FOR HIGH PROFILE VEHICLES DRIVING ON WEST TO EAST ORIENTED ROADS. LARGE LOOSE BRANCHES OR WEAK AND ROTTEN TREES COULD FALL AND CAUSE PROPERTY DAMAGE OR INJURY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS SUSTAINED WINDS OF 25 MPH OR GUSTS NEAR 40 MPH ARE EXPECTED. USE EXTRA CAUTION. && $$ 17
508 WWUS74 KJAN 051953 NPWJAN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE JACKSON MS 153 PM CST TUE MAR 5 2013 ARZ074-075-MSZ018-019-025>028-034-052100- /O.CAN.KJAN.WI.Y.0006.000000T0000Z-130305T2200Z/ ASHLEY-CHICOT-BOLIVAR-SUNFLOWER-LEFLORE-GRENADA-CARROLL- MONTGOMERY-WASHINGTON- INCLUDING THE CITIES OF...CROSSETT...NORTH CROSSETT...HAMBURG... WEST CROSSETT...DERMOTT...LAKE VILLAGE...EUDORA...CLEVELAND... INDIANOLA...RULEVILLE...GREENWOOD...GRENADA...VAIDEN... NORTH CARROLLTON...CARROLLTON...WINONA...GREENVILLE 153 PM CST TUE MAR 5 2013 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN JACKSON HAS CANCELLED THE WIND ADVISORY. $$ 17
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this wind advisory went out at Mar 4, 10:47 AM CST, 2 hours 58 minutes earlier.
Area forecast discussion, Mar 4, 10:47 AM CST, 2 hours 58 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE JACKSON MS
1047 AM CST MON MAR 4 2013
.UPDATE...DRY AND QUIET WEATHER WILL PREVAIL TODAY AS BROAD RIDGING
REMAINS ALOFT AND HIGH PRESSURE TRACKS TO THE EAST. THIS WILL PLACE
THE ARKLAMISS REGION ON THE WESTERN SIDE OF THE SFC HIGH LOCATED OVER
FLORIDA. DUE TO THIS...SOUTH WINDS WILL INCREASE AND MOISTURE WILL
SLOWLY RETURN TO THE REGION. AS ANOTHER SFC LOW DEVELOPS ACROSS THE
RED RIVER AND TRACKS EAST TODAY...THE PRESSURE GRADIENT WILL TIGHTEN
ACROSS THE AREA. THIS WILL LEAD TO INCREASED SOUTHERLY WINDS
ESPECIALLY ACROSS THE WEST. THIS IS ALREADY BEING NOTED IN OBSERVATIONS
JUST OUT OF OUR CWA WITH GUSTS OF 30-35MPH SEEN IN MONROE AND
SHREVEPORT. CURRENT WIND ADVISORY REMAINS IN GOOD SHAPE. SOUTHERLY
WINDS WILL BE GUSTY ACROSS LOCATIONS OUTSIDE OF THE WIND ADVISORY
WITH SUSTAINED WINDS AROUND 15-20MPH AND GUSTS TO 30MPH. AS MOISTURE
STREAMS INTO THE REGION...CLOUDS WILL BE ON THE INCREASE THIS
AFTERNOON. ADJUSTMENTS TO HOURLY TRENDS WERE MADE IN THIS UPDATE BUT
OVERALL THE FORECAST IS ON TRACK. /28/
&&
.AVIATION...VFR CONDITIONS WILL PREVAIL TODAY. SOUTH WINDS WILL
INCREASE THIS MORNING AND BECOME GUSTY ESPECIALLY AT GLH/GWO/JAN
WHERE GUSTS FROM 30 TO 40 KTS CAN BE EXPECTED. WINDS WILL DECREASE
THIS EVNG HOWEVER...WINDS WILL REMAIN AROUND 12-15KTS THROUGH THE
NIGHT. IFR CIGS ARE EXPECTED TO DEVELOP BY 09Z TUE AND CONTINUE
UNTIL AFTER 18Z. A COLD FRONT WILL BE NEAR GLH/GWO BY 12Z TUE. ISOLD
TSTMS WILL POSSIBLE ALONG THE FRONT. THE FRONT IS EXPECTED TO BE SE
OF HBG BY 18Z TUE. /22/
&&
.PREV DISCUSSION... /ISSUED 509 AM CST MON MAR 4 2013/
SHORT TERM...TODAY THROUGH TUESDAY NIGHT. DID NOT MAKE ANY DRAMATIC
CHANGES TO THE SHORT TERM. STILL LOOKING FOR A LOW PRESSURE SYSTEM
AND COLD FRONT TO MOVE INTO THE AREA LATE TONIGHT. WARM AND SLIGHTLY
WARMER AIR WILL MOVE INTO THE REGION AHEAD OF THE BOUNDARY. MODELS
SHOW REALLY GOOD WARMING...BUT OPTED TO BACK OFF ON LOWER 70S.
LOWERED TEMPERATURES A FEW DEGREES TODAY. A GOOD GRADIENT WILL
DEVELOP ACROSS THE AREA BY MID MORNING...AS THE LOW APPROACHES...SO
EXPANDED THE WIND ADVISORY. WILL ALSO MAINTAIN THUNDERSTORMS IN THE
FORECAST FOR LATE TONIGHT EARLY TUESDAY...WITH A FEW STRONG POSSIBLE
IN THE HWO.
SOUNDINGS ACROSS THE CWA SHOW STRONG WINDS AND GOOD MIXING BY MID
MORNING AND INTO THE AFTERNOON. THE STRONGEST WINDS WILL REMAIN
ACROSS THE WEST...GENERALLY ALONG AND WEST OF INTERSTATE 55...BUT
EVERYONE SHOULD SEE SOME GUSTY WINDS THIS AFTERNOON. LOOKS LIKE
MIXING ACROSS THE AREA UP TO 850 MB...WHERE WINDS WERE 40 TO 50 KTS.
EXPECTING TO SEE SOME HIGH GUSTS ACROSS THE ADVISORY AREA...SO
INCREASED VALUES TO 35 TO 40 MPH.
AS THE STORM SYSTEM PASSES TONIGHT...MODELS AGREE THE BEST DYNAMICS
WILL MISS THE CWA TO THE NORTH. MOISTURE WILL BE LIMITED ACROSS THE
AREA ALSO...WITH ESTIMATED VALUES AROUND AN INCH OR LESS. SOUNDINGS
ACROSS THE AREA WERE GENERALLY CAPPED AHEAD OF THE SYSTEM...WITH IT
SLOWLY ERODING THROUGH THE EVENING AS THE RAIN MOVES IN...BUT NEVER
QUITE GOING AWAY. INSTABILITY ACROSS THE AREA WILL BE LIMITED ALONG
WITH THE MOISTURE...BUT THERE SHOULD BE ENOUGH FOR SOME
THUNDERSTORMS ACROSS THE NORTHERN PORTIONS OF THE CWA. LOOKS LIKE
SOME GOOD MID LEVEL LAPSE RATES WILL DEVELOP FIRST THING
TUESDAY...PROVIDING A WINDOW FOR SOME HAIL DEVELOPMENT.
ALTHOUGH WARM ADVECTION WILL BE GOOD TODAY...HIGH CLOUDS WERE
ALREADY SPREADING ACROSS THE AREA. IN ADDITION...A 30-40 DEGREE
DIURNAL RANGE IS UNCOMMON FOR MARCH AND ALONG WITH A 20 DEGREE
INCREASE IN HIGH TEMPERATURES FROM YESTERDAY...SO THE CONSENSUS WAS
TO LOWER TEMPERATURES A FEW DEGREES TODAY. CUT VALUES ABOUT 3 DEGREE
ACROSS THE BOARD...BASICALLY LEANING TOWARD THE NAM/GFS ENSEMBLE
VALUES FOR HIGHS. TEMPERATURES WERE GOOD FOR THE REST OF THE PERIOD.
THE COLD FRONT WILL NOT BRING ANY MAJOR COLD AIR INTO THE AREA...SO
HIGHS ON TUESDAY LOOK FINE. THERE WILL BE SOME SIGNIFICANTLY DRIER
AIR SPREADING ACROSS THE AREA BY TUESDAY NIGHT. RADIATIONAL COOLING
WILL ALLOW TEMPS TO FALL TO NEAR 30. DEWPOINTS ACROSS THE AREA WILL
BE IN THE MID 20S TO MID 30S BY TUESDAY NIGHT.
LONG TERM...THE MED RANGE/LONG TERM LOOKS TO BE MAINLY QUIET UNTIL
THE LATTER COUPLE PERIODS WHERE SOME PRECIP LOOKS TO BE POSSIBLE.
FOR THE WED-FRI TIMEFRAME...THE AREA WILL BE PRECIP FREE AND ON THE
COOL SIDE AS CANADIAN HIGH PRESSURE CONTROLS THE WEATHER. THIS WILL
MOVE INTO THE AREA ON THE HEALS OF THE COMPACT SYSTEM TUE NGT/EARLY
WED AND LINGER INTO FRI AS UPPER RIDGING HOLDS OVER THE CENTRAL
CONUS.
BY THE WEEKEND...THE UPPER RIDGE AXIS SHIFTS EASTWARD SOME AND
ALLOWS FOR A WARMUP AS RETURN FLOW SETS UP. SLIGHTLY ABOVE NORMAL
CONDITIONS LOOK TO DEVELOP FOR SAT-MON WITH A GRADUAL MOISTENING AS
WELL AS DEEPER SOUTHERLY FLOW DEVELOPS. LOW END PRECIP POTENTIAL
LOOKS TO RETURN BY LATER SAT NGT AND HANG AROUND INTO EARLY NEXT
WEEK AS A MEAN TROUGH AXIS DEVELOPS TO OUR WEST.
FOR THE MAJORITY OF THE FORECAST...GFS MOS TEMPS WERE USED. THE MAIN
MODIFICATIONS WERE TO THE WED/THU PERIODS WHERE HIGHS WERE LOWERED
ALONG WITH SOME LOW TEMPS. LOOKS LIKE ANOTHER WIDESPREAD FREEZE MAY
OCCUR THU MORNING WITH LOWS 27-31. /CME/
&&
.PRELIMINARY POINT TEMPS/POPS...
JACKSON 69 54 64 32 / 5 11 38 0
MERIDIAN 67 53 67 30 / 3 13 40 0
VICKSBURG 69 55 64 33 / 7 10 32 0
HATTIESBURG 69 57 69 35 / 5 14 31 0
NATCHEZ 70 54 62 34 / 4 9 31 0
GREENVILLE 67 53 58 32 / 9 12 29 0
GREENWOOD 69 52 62 31 / 8 18 38 0
&&
.JAN WATCHES/WARNINGS/ADVISORIES...
MS...WIND ADVISORY UNTIL 6 PM CST THIS EVENING FOR MSZ018-019-025>029-
032-034>037-040>044-047>050-053-054-059>062.
LA...WIND ADVISORY UNTIL 6 PM CST THIS EVENING FOR LAZ007>009-015-016-
023>026.
AR...WIND ADVISORY UNTIL 6 PM CST THIS EVENING FOR ARZ074-075.
&&
28/22/007/CMEHazardous weather outlook, Mar 4, 6:17 AM CST, 7 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 617 AM CST MON MAR 4 2013 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>029-032- 034>037-040>044-047>050-053>055-059>062-051230- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR- SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CHOCTAW- WASHINGTON-HUMPHREYS-HOLMES-ATTALA-ISSAQUENA-SHARKEY-YAZOO- MADISON MS-LEAKE-WARREN-HINDS-RANKIN-SCOTT-CLAIBORNE-COPIAH- SIMPSON-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN- 617 AM CST MON MAR 4 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS. .DAY ONE...TODAY AND TONIGHT WINDY CONDITIONS ARE EXPECTED OVER THE WESTERN PORTIONS OF THE REGION TODAY. SUSTAINED SOUTH WINDS AROUND 25 MPH WITH GUSTS TO NEAR 40 MPH WILL BE POSSIBLE. A WIND ADVISORY IS IN EFFECT FROM 10 AM TO 6 PM FOR AREAS GENERALLY ALONG AND WEST OF INTERSTATE 55. WINDS SHOULD DIMINISH THIS EVENING. A FEW STRONG STORMS MAY BE POSSIBLE EARLY TUESDAY...GENERALLY ALONG AND NORTH OF INTERSTATE 20. WHILE MOISTURE WILL BE LIMITED AHEAD OF AN APPROACHING COLD FRONT...THERE MAY BE ENOUGH LIFT ALONG WITH COLD TEMPERATURES ALOFT FOR HAIL TO THE SIZE OF PENNIES...MAINLY IN STRONGER STORMS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS IS NOT EXPECTED THROUGH NEXT SUNDAY. MSZ030-031-033-038-039-045-046-051-052-056>058-063>066-072>074- 051230- CLAY-LOWNDES-OKTIBBEHA-WINSTON-NOXUBEE-NESHOBA-KEMPER-NEWTON- LAUDERDALE-SMITH-JASPER-CLARKE-LAWRENCE-JEFFERSON DAVIS-COVINGTON- JONES-MARION-LAMAR-FORREST- 617 AM CST MON MAR 4 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT A FEW STRONG STORMS MAY BE POSSIBLE EARLY TUESDAY...GENERALLY ALONG AND NORTH OF INTERSTATE 20. WHILE MOISTURE WILL BE LIMITED AHEAD OF AN APPROACHING COLD FRONT...THERE MAY BE ENOUGH LIFT ALONG WITH COLD TEMPERATURES ALOFT FOR HAIL TO THE SIZE OF PENNIES...MAINLY IN STRONGER STORMS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS IS NOT EXPECTED THROUGH NEXT SUNDAY. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN.
Nearby
Wind Advisories in Mississippi, 2013Wind Advisories in Arkansas, 2013Every wind advisory in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.